ARTHROCARE CORPORATION QFIX 1.8 MINI SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Back to Search Results |
| Catalog Number |
72290123 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Perforation (2001); Device Embedded In Tissue or Plaque (3165)
| Date of Event |
08/26/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that, during an arthroscopy, after the insertion site was prepared using a 1.8 mm mini drill kit and cleared of all debris, the q-fix anchor was deployed as standard.Upon unravelling the suture from the end of the device, it came straight through, while the anchor remained implanted.The suture appeared to be snapped in half.The reported anchor was left secured within the patient.Surgery was completed with a smith and nephew back-up device, used in an additional bone hole.There was a surgical delay of less than 30 minutes, and no further complications were reported.
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Additional Manufacturer Narrative
H11: internal complaint reference case- (b)(4).H2: corrected data: h6: health effect - impact code.H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However, an image evaluation was performed and found the snapped sutures being held.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that the suture strength requirements are specified.A certificate of analysis is required with each shipment verifying suture diameter & knot pull suture strength.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include excessive force used on the device or an impact event inconsistent with normal use.Based on this investigation, the need for corrective action is not indicated.